MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026); Device Fell (4014)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Received report claiming as the end-user was in process of exiting their transport vehicle via installed ramp, the end-user reported having let go of the joystick control and the device continued to roll, at an angle, forcing the device to roll off the side of the ramp.The ensuing fall resulted in an injury requiring medical intervention.
 
Additional Manufacturer Narrative
Device was inspected by permobil representatives who reported where the event occurred was during the transition from leaving the motor vehicle and making the transition to the ramp.It was reported to line the device up to where it was square to the ramp, many small turns inside the vehicle were required.It was reported that when the end-user was making the initial transition down the ramp, as soon as the rear wheels made the transition, the rear of the device made a slight shift to the right, and when letting go of the joystick the device continued to roll for a bit which allowed the rear wheels to drop off the edge of the ramp, forcing the device to lose upright stability and fall off the side.This fall resulted in the end-user sustaining bi-lateral fractures to their tibias requiring medical intervention to address.Permobil was unable to find any mechanical or operational abnormalities with the device.Testing confirmed the device continuing to roll slightly when bringing the joystick to the neutral position, but not to where the device rolled to the ramps edge when device was properly centered on the ramp surface.This reported roll was determined to be normal as the motors decelerate before the electric brakes engage.The device could roll father while on a decline, due to gravitational pulls, before the brakes engage.It was noted this anomaly only occurred when device was in transition from flat surface to a decline and did not have any issues of veering or excessive rolling on level surfaces.As no product malfunction was found, permobil is unable to determine a root cause without speculation.The dhr was reviewed, and device was found to have met specification prior to distribution.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key15281709
Report Number1221084-2022-00015
Device Sequence Number7166357
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose